Hypercomplex integrable systems

Grant, J. D.E. and Strachan, I.A.B. (1999) Hypercomplex integrable systems. Nonlinearity, 12(5), pp. 1247-1261. (doi: 10.1088/0951-7715/12/5/302)

Full text not currently available from Enlighten.


In this paper we study hypercomplex manifolds in four dimensions. Rather than using an approach based on differential forms, we develop a dual approach using vector fields. The condition on these vector fields may then be interpreted as Lax equations, exhibiting the integrability properties of such manifolds. A number of different field equations for such hypercomplex manifolds are derived, one of which is in Cauchy-Kovaleskaya form which enables a formal general solution to be given. Various other properties of the field equations and their solutions are studied, such as their symmetry properties and the associated hierarchy of conservation laws.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Strachan, Professor Ian
Authors: Grant, J. D.E., and Strachan, I.A.B.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Nonlinearity
Publisher:IOP Publishing
ISSN (Online):1361-6544

University Staff: Request a correction | Enlighten Editors: Update this record